Treating Yeast Infections – Possible Side Effects of Using Topical Anti-Fungals

There are many ways of treating yeast infections. Both natural and synthetic cures are available in drugstores and even at your own home. But while there are many choices, one should be very careful when choosing a treatment because of the possibility of side effects. If one is not careful about choosing treatment, one could end up with a more serious condition.

Yeast infections are caused by the overgrowth of a certain type of naturally occurring fungus in the body called Candida albicans. These types of fungus are found in the gut and moist areas in the body like the mouth and in the female genitalia. Good bacteria called Lactobacillus acidophilus are the ones that keep Candida in check. An infection happens when the good bacteria is overpowered by the bad ones. Most health professionals prescribe topical anti-fungals in treating infections in the male and female genitals and in the skin. These topical anti-fungals are said to be effective because they are placed directly in the affected area and will immediately act on the problem. But while these topical anti-fungals are effective, one should exercise caution in using them because there may be side effects. Remember that the drug you are using is made of chemicals that may do more harm than good to your body.

Here are a few possible side effects when using topical anti-fungals:

  • Itchiness
  • Burning sensation
  • Reddening of the affected area
  • Hives
  • Swelling of the face and hands

It is also possible that topical medicine will only hide the infection, making a person think that the infection has cleared up when in fact it has not. This is serious because it may lead to the possibility of developing a stronger strain of yeast.

When choosing the right treatment, always check the label. Natural is the best way to go in treating yeast infections. This is because natural treatments have no side effects but are as effective as synthetic anti-fungals. Natural remedies are also more affordable and can also prevent pesky Candida from bothering you again.

Anti-Fungal Drugs For Candidiasis

This article will discuss about anti fungal drugs. This is based on the experience from a friend of mine. She wanted to know if a longer duration of the drug is necessary, how long would a person need to take it for?

Her doctor wants to put her on 6 weeks of anti fungal drugs, one of them being Diflucan. She’s not sure if the doctor intends to keep her on it for the entire 6 weeks or not, but she knows that Candida develops resistance quickly. The doctor recommends 3 weeks of the drugs, then 1 week off, then 3 weeks more. She wonders why we need this pause and what help would that do.

The doctor seems to be very knowledgeable in the field of Candida, so she’s sure what she’s doing. Her GP did not really help her, so she’s really hoping this doctor will be of some help to her. Her mother is unhappy that the doctor appears to know about more than just the standard drugs and therapy. Since her mother is a nurse, she believes in the medical establishment, and feels that the only correct treatments are the ones that come stamped and labeled from the pharmacy. However, she believes this doctor because the doctor knew about the issue of her fillings and other information like that.

Now she just has to wait for the urine sample test so she can finally start getting better. However, in the mean time the thrush is driving her crazy. She wants to know whether anyone knows how to make it better since her mouth feels terrible.

In my opinion, if you have the same symptoms, you may try tea tree oil, grape seed extract, or apple cider vinegar for the mouth problems.